Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 88, NWS Memphis, TN

April 4, 201112 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2011, 12:40 PM CDT for 12 counties in Mississippi. It was in force for 50 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 12:40 PM CDT (17:40 UTC)
Expired
Apr 4, 2011, 1:30 PM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Benton County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 12:40 PM CDTTSTM WND DMGAshland, MSSEVERAL TREES DOWN ACROSS THE COUNTY.
Apr 4, 12:51 PM CDTHAIL 11 Se Oxford, MSQUARTER SIZE HAIL WITH A LOT OF NICKEL AND DIME HAIL. TREE LIMBS DOWN NEAR HWY 334 SOUTH OF OXFORD
Apr 4, 1:00 PM CDTTSTM WND DMG2 E Ripley, MSPOWER LINES DOWN NEAR WKRZ TOWER ON COUNTY ROAD 611. SCATTERED TREES DOWN ALSO REPORTED IN THIS PART OF THE COUNTY.
Apr 4, 1:15 PM CDTTSTM WND DMG1 W New Albany, MSTREES AND POWERLINES DOWN JUST WEST OF NEW ALBANY AT THE INTERSECTION OF COUNTY ROAD 86 AND HWY 30. WINDS ARE ESTIMATED AT 60-70 MPH.
Apr 4, 1:25 PM CDTTSTM WND DMG4 Sse Leedy, MSPOWER LINES AND TREES DOWN ALONG COUNTY ROAD 1490...TREES BLOCKING COUNTY ROAD 1390...AND TREES DOWN ALONG COUNTY ROAD 3490. RELAYED FROM PRENTISS COUNTY 911 BY A HAM RADIO OPERATOR
Apr 4, 1:40 PM CDTTSTM WND DMGBaldwyn, MSSMALL TRAILER WAS ROLLED OVER BEHIND A TRUCK ON HWY 45 DUE TO A STRONG WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 7:22 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WUUS54 KMEG 041740 RRA
SVRMEG
MSC003-009-057-071-081-093-107-115-117-139-141-145-041830-
/O.NEW.KMEG.SV.W.0088.110404T1740Z-110404T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1240 PM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 130 PM CDT

* AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM CANAAN TO SPRINGDALE...OR ALONG A LINE
  EXTENDING FROM 18 MILES NORTHWEST OF RIPLEY TO 7 MILES NORTH OF
  WATER VALLEY...AND MOVING EAST AT 70 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
  BOONEVILLE...CORINTH...NEW ALBANY...OXFORD...PONTOTOC...RIPLEY...
  TUPELO...HOLLY SPRINGS NATIONAL FOREST...TOMBIGBEE STATE PARK AND
  TRACE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
NORTHWEST MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3419 8861 3419 8982 3500 8911 3500 8823
TIME...MOT...LOC 1740Z 267DEG 60KT 3496 8902 3426 8959

$$
1 follow-up statement
379 
WWUS54 KMEG 041816
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
116 PM CDT MON APR 4 2011

MSC093-107-041825-
/O.CAN.KMEG.SV.W.0088.000000T0000Z-110404T1830Z/
MARSHALL MS-PANOLA MS-
116 PM CDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PANOLA AND
SOUTHEASTERN MARSHALL COUNTIES IS CANCELLED...

AT 115 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3419 8861 3420 8955 3452 8927 3451 8924
      3455 8924 3500 8883 3500 8823
TIME...MOT...LOC 1815Z 267DEG 60KT 3498 8831 3429 8889

$$

MSC003-009-057-071-081-115-117-139-141-145-041830-
/O.CON.KMEG.SV.W.0088.000000T0000Z-110404T1830Z/
ALCORN MS-TISHOMINGO MS-TIPPAH MS-BENTON MS-PRENTISS MS-UNION MS-
LAFAYETTE MS-LEE MS-ITAWAMBA MS-PONTOTOC MS-
116 PM CDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN PONTOTOC...NORTHWESTERN ITAWAMBA...LEE...SOUTHEASTERN
LAFAYETTE...UNION...PRENTISS...SOUTH CENTRAL BENTON...TIPPAH...
NORTHWESTERN TISHOMINGO AND ALCORN COUNTIES...

AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KENDRICK TO NIXON...OR ALONG A
LINE EXTENDING FROM 9 MILES EAST OF CORINTH TO TRACE STATE PARK...
MOVING EAST AT 70 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BLUE SPRINGS...BOONEVILLE...CORINTH...DUMAS...ENDVILLE...FALKNER...
KOSSUTH...MARIETTA...MYRTLE...NEW ALBANY...PONTOTOC...RIENZI AND
RIPLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
NORTHERN MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3419 8861 3420 8955 3452 8927 3451 8924
      3455 8924 3500 8883 3500 8823
TIME...MOT...LOC 1815Z 267DEG 60KT 3498 8831 3429 8889

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:38 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 4, 10:38 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 AM CDT MON APR 4 2011

.UPDATE...
FRONTAL POSITION IS A LITTLE FASTER THAN EXPECTED SO ADJUSTED
HOURLY TEMPERATURES AND WINDS IN GRIDS. TEXT PRODUCTS SHOULD HAVE
VERY SMALL CHANGES IF ANY AT ALL.

&&

.DISCUSSION...
SEVERE WEATHER HAS ALREADY STARTED ACROSS THE AREA AND WILL
CONTINUE. STORMS WELL AHEAD OF THE FRONT ARE GETTING BETTER
ORGANIZED AND ARE SHOWING SIGNS OF SEVERE WEATHER. MODELS
INDICATE STORMS SHOULD BE OUT OF THE AREA BY 6 PM. RADAR TIMING
SUGGESTS A COUPLE HOURS EARLIER.

WIND ASSOCIATED WITH THE SYSTEM WILL CONTINUE TO CAUSE 20 TO 30
MPH WINDS ACROSS THE AREA SO WILL CONTINUE THE WIND ADVISORY.
WINDS BEHIND THE FRONT ARE ALSO STRONG ENOUGH TO KEEP THE ADVISORY
GOING. TLSJR

&&

.PREV DISCUSSION... /ISSUED 627 AM CDT MON APR 4 2011/

UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 441 AM CDT MON APR 4 2011/

DISCUSSION...

A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY WITH VERY STRONG
SOUTHERLY GRADIENT WINDS CONTINUING TODAY IN ADVANCE OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION.

INCREDIBLY WARM AND WINDY WEATHER WAS OCCURRING ACROSS THE MIDSOUTH
THIS MORNING. STRONG SOUTHERLY WIND WERE OCCURRING WITH WIND
GUSTS TO AROUND 50 MPH REPORTED IN SOME SPOTS ALONG AND WEST OF
THE MS RIVER. TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER
AND MID 70S ACROSS THE AREA WITH DEW POINTS IN THE LOWER AND MID
60S. A COLD FRONT WAS PUSHING INTO SOUTHEAST MO...NORTHWEST AR AND
SOUTHEAST OK ABOUT ON SCHEDULE. THUNDERSTORMS WERE OCCURRING IN
ADVANCE OF THE FRONT ACROSS CENTRAL MO AND SOUTHWEST AR. THE
ATMOSPHERE ACROSS THE MIDSOUTH REMAINED CAPPED WITH NO CONVECTION
OCCURRING. THE 00Z LZK SOUNDING SHOWED A CAP OF OF ABOUT 3 DEGREES
C AT 800 MB.

THE STORM PREDICTION CENTER HAS PLACED NORTH MS AND MUCH OF WEST TN
IN A MODERATE RISK FOR SEVERE WEATHER TODAY...AND EAST AR AND THE
MO BOOTHEEL IN A SLIGHT RISK. THIS LOOKS GOOD AND IN LINE WITH
EARLIER THINKING. A POSITIVELY TILTED TROUGH DIGGING INTO THE
WESTERN PLAINS WILL MOVE INTO THE MIDSOUTH TODAY AND TONIGHT AS IT
BECOME MORE NEUTRALLY TILTED. LATEST MODELS CONTINUE TO INDICATE
THE CONVECTION WILL INCREASE RAPIDLY IN ADVANCE OF THE COLD FRONT
AS THE CAP ERODES THIS MORNING...MOVING INTO NORTHEAST AR AND THE
MO BOOTHEEL EARLY THIS MORNING. CONVECTION WILL QUICKLY BECOME
LINEAR JUST AHEAD OF THE FRONT AND INTENSIFY WITH DAYTIME HEATING.
AN INTENSE SQUALL LINE IS INDICATED NEAR THE MS RIVER BY LATE MORNING.
AS MENTIONED IN PREVIOUS DISCUSSIONS...CONDITIONS WILL BE RIPE
FOR SEVERE THUNDERSTORMS. MIXED LAYER MUCAPE WILL INCREASE TO
BETWEEN 1500 AND 2200 J/KG WITH LIFTED INDICES OF MINUS 6 AHEAD OF
THE SQUALL LINE. SOUTH TO SOUTHWEST 925 MB WINDS WILL BE BETWEEN
60 AND 65 KTS. 0-1 KM SR HELICITY WITH RANGE BETWEEN 250 AND 400
M2/S2 WITH DECENT DIRECTIONAL SHEAR. THINK INTENSE AND DAMAGING
WINDS WILL OCCUR IN SOME LOCATIONS ALONG THE SQUALL LINE WITH
LARGE HAIL ALSO LIKELY. BOWING SEGMENTS ALONG THE SQUALL LINE MAY
PRODUCE EMBEDDED TORNADOES. ALSO CAN NOT FEW OUT A FEW DISCRETE
SUPERCELLS THAT WOULD PRODUCE TORNADOES IN ADVANCE OF THE SQUALL
LINE...ALTHOUGH THIS REMAIN LESS CERTAIN. BETWEEN 1 AND 2 INCHES OF
RAINFALL WILL ALSO BE COMMON...LOCALLY MORE...AND LOCALIZED FLASH
FLOODING MAY OCCUR.

FALLING TEMPERATURES WILL OCCUR BEHIND THE PASSAGE OF THE COLD FRONT
WITH READINGS NEAR 50 DEGREES BY THIS AFTERNOON SPREADING INTO THE
MIDSOUTH FROM THE NORTHWEST. WINDS WILL BECOME WEST TO NORTHWEST
BEHIND THE FRONT CONTINUING STRONG AND GUSTY...ALTHOUGH PROBABLY
NOT QUITE AS STRONG AS IN ADVANCE OF THE FRONT.

MUCH CALMER WEATHER WILL RETURN TONIGHT. WINDS WILL DIMINISH AND
SKIES WILL CLEAR. THINK TEMPERATURES WILL DROP TO THE LOWER AND
MID 30S ACROSS MUCH OF THE AREA. ADDED PATCHY OR AREAS OF FROST TO
PARTS OF NORTHEAST AR...THE MO BOOTHEEL...MUCH OF WEST TN...AND
PART OF NORTHEAST MS AFTER MIDNIGHT INTO EARLY TUESDAY MORNING.
HOWEVER...CONFIDENCE IS SOMEWHAT LOW ON THE FROST POTENTIAL WITH
WINDS POTENTIALLY REMAINING UP ENOUGH TO KEEP FROST AT A MINIMUM.
WHILE SOME LOCATIONS WILL DROP TO NEAR FREEZING...THIS IS EXPECTED
TO BE BORDERLINE. THUS WILL HOLD OFF ISSUING A FREEZE WARNING OR
FROST ADVISORY AND LET THE DAYSHIFT EXAMINE. WILL CONTINUE TO
MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

BY MID-WEEK...WARMER WEATHER AND SUNSHINE CAN BE EXPECTED AS UPPER
LEVEL RIDGING SPREADS OVER THE MIDSOUTH. WEDNESDAY LOOKS TO BE A
VERY NICE DAY ALTHOUGH SOUTHWEST WINDS WILL BE BREEZY.

THE REMAINDER OF THE FORECAST LOOKS WARM WITH INCREASING HUMIDITY.
WILL CONTINUE WITH SMALL POPS FROM THURSDAY THROUGH THE REMAINDER OF
THE FORECAST AS THE ATMOSPHERE BECOMES MORE UNSTABLE ACROSS THE
MIDSOUTH.

JCL

&&

.AVIATION...
12Z TAF CYCLE

NUMEROUS THUNDERSTORMS ARE DEVELOPING ACROSS ARKANSAS AT TAF
ISSUANCE TIME. THESE SHOWERS AND STORMS WILL TRACK EASTWARD ALONG
A COLD FRONT THROUGH THE MIDSOUTH TODAY. BEST TIMING APPEARS TO BE
BETWEEN 12-16Z AT KJBR...15-19Z AT KMEM...16Z-20Z AT KMKL...AND
18-22Z AT KTUP. IFR OR LOWER CIGS EXPECTED WITHIN THESE SHOWERS
AND STORMS ALONG WITH HEAVY RAIN AND LIMITED VSBYS.

GUSTY WINDS AHEAD OF THE FRONT WILL SUBSIDE SOMEWHAT AS THE FRONT
DRAWS CLOSER..THEN INCREASE AGAIN OUT OF THE NORTHWEST POST
FRONTAL. CIGS EXPECTED TO RISE GRADUALLY LATE THIS AFTERNOON WITH
CLEAR SKIES BY 06Z.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  37  62  45 / 100  10   0   0
MKL  75  33  60  39 / 100  10   0   0
JBR  71  34  62  41 / 100  10   0   0
TUP  79  37  61  37 / 100  40   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR PHILLIPS.

MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 4, 5:23 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
523 AM CDT MON APR 4 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
523 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL
OF NORTH MISSISSIPPI AND MUCH OF WEST TENNESSEE. THE MODERATE RISK
INCLUDES THE CITIES OF MEMPHIS...JACKSON AND TUPELO. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A SMALL PART OF
NORTHWEST TENNESSEE...ALONG AND TO THE WEST OF A LINE FROM RIPLEY
TO UNION CITY. IN ADDITION...THE MISSOURI BOOTHEEL AND EAST
ARKANSAS ARE IN A SLIGHT RISK AREA. THE SLIGHT RISK AREA INCLUDES
THE CITY OF JONESBORO.

DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES ARE POSSIBLE
ACROSS THE ENTIRE MIDSOUTH TODAY. IN ADDITION...HEAVY RAINFALL IS
EXPECTED WITH AMOUNTS BETWEEN 1 AND 2 INCHES COMMON WITH LOCALLY
MORE IN SOME SPOTS. LOCALIZED FLASH FLOODING IS POSSIBLE.

A STRONG COLD FRONT WILL MOVE INTO THE MIDSOUTH FROM THE WEST THIS
MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS...SOME SEVERE...ARE
EXPECTED TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL
EARLY THIS MORNING. THESE THUNDERSTORMS WILL DEVELOP INTO A SQUALL
LINE THAT WILL INTENSIFY WITH DAYTIME HEATING. NUMEROUS SEVERE
THUNDERSTORMS ARE EXPECTED ALONG THE SQUALL LINE. BY LATE
MORNING...AN INTENSE SQUALL LINE IS EXPECTED TO BE MOVING INTO
WEST TENNESSEE AND NORTHWEST MISSISSIPPI. THUNDERSTORMS CONTAINING
DAMAGING WINDS AND LARGE HAIL WILL INCREASE IN THE MODERATE RISK
AREA. THE SQUALL LINE WILL CONTINUE MOVING EASTWARD ACROSS THE THE
REMAINDER OF WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON.
IN ADDITION...A FEW SEVERE THUNDERSTORMS MAY OCCUR AHEAD OF THE
SQUALL LINE WITH ISOLATED TORNADOES POSSIBLE. THE THREAT OF SEVERE
WEATHER WILL BE EAST OF THE MIDSOUTH BY 7 PM.

VERY STRONG AND GUSTY GRADIENT WINDS WILL CONTINUE TODAY. A WIND
ADVISORY HAS BEEN ISSUED AS A RESULT. VERY STRONG SOUTHERLY WINDS
BETWEEN 20 AND 35 MPH ARE EXPECTED WITH GUSTS TO BETWEEN 40 AND 50
MPH IN ADVANCE OF THE COLD FRONT. THE WINDS WILL TURN TO THE WEST
AND NORTHWEST BEHIND THE COLD FRONT REMAINING STRONG AND GUSTY.
THESE STRONG WINDS WILL BE CAPABLE OF CAUSING DOWNED TREE LIMBS
AND POWER OUTAGES IN SOME LOCATIONS. REFERENCE THE LATEST WIND
ADVISORY PRODUCT FOR DETAILS.

PATCHY OR AREAS OF FROST ARE POSSIBLE TONIGHT AFTER MIDNIGHT FROM
PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO
MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI.
STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE
WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PATCHY OR AREAS OF FROST ARE POSSIBLE EARLY TUESDAY MORNING FROM
PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO
MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI.
STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE
WARNING IS ISSUED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED BEGINNING EARLY THIS MORNING AND
CONTINUING THROUGH LATE AFTERNOON.

JCL

In the hours before

Local storm report, Apr 4, 11:52 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             4 S KENNETT             36.18N 90.05W
04/04/2011  E0.75 INCH       DUNKLIN            MO   AMATEUR RADIO

            DIME SIZE HAIL

1015 AM     TSTM WND GST     SW FORT PILLOW STATE PA 35.63N 89.85W
04/04/2011  E60.00 MPH       LAUDERDALE         TN   TRAINED SPOTTER

            60 MPH WIND GUST ESTIMATED IN FORT PILLOW STATE PARK.

1015 AM     HAIL             SW FORT PILLOW STATE PA 35.63N 89.85W
04/04/2011  E1.00 INCH       LAUDERDALE         TN   TRAINED SPOTTER

            1 INCH HAIL ESTIMATED AT FORT PILLOW STATE PARK.

1017 AM     FLASH FLOOD      2 N CAMPBELL            36.52N 90.07W
04/04/2011                   DUNKLIN            MO   TRAINED SPOTTER

            6 TO 8 INCHES OF WATER OVER THE ROAD ON HIGHWAY H...2
            MILES NORTH OF CAMPBELL.

1032 AM     HAIL             HALLS                   35.87N 89.40W
04/04/2011  E0.50 INCH       LAUDERDALE         TN   TRAINED SPOTTER

            MARBLE SIZE HAIL IN THE TOWN OF HALLS.

1041 AM     HAIL             FALKNER                 34.85N 88.93W
04/04/2011  E0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZE HAIL IN THE TOWN OF FALKNER.

1110 AM     TSTM WND GST     5 W MARIANNA            34.77N 90.85W
04/04/2011  E60.00 MPH       LEE                AR   TRAINED SPOTTER

            POSSIBLE TORNADO SITED ON HWY 79 5 MILES WEST OF
            MARIANNA.

1120 AM     TSTM WND DMG     WEST HELENA             34.55N 90.65W
04/04/2011                   PHILLIPS           AR   LAW ENFORCEMENT

            TREES DOWN ON CHERRY STREET. TREES AND POWERLINES DOWN
            ACROSS EASTERN PART OF THE COUNTY. POWERLINE DOWN...PART
            OF BUILDING IN ROAD ALONG NORTH FORREST STREET.
            POWERLINES DOWN ALONG HWY 202.

1120 AM     TSTM WND DMG     2 W MARIANNA            34.77N 90.80W
04/04/2011                   LEE                AR   TRAINED SPOTTER

            MULTIPLE TREES DOWN ALONG COUNTY ROAD 415. POSSIBLE
            TORNADO.

1125 AM     FUNNEL CLOUD     2 S HORN LAKE           34.93N 90.04W
04/04/2011                   DESOTO             MS   LAW ENFORCEMENT

            POSSIBLE FUNNEL CLOUD SITED 2 MILES SOUTH OF HORN LAKE.

1143 AM     TSTM WND DMG     ROBINSONVILLE           34.82N 90.32W
04/04/2011                   TUNICA             MS   PUBLIC

            POWERLINES DOWN AND TREES UPROOTED IN THE TOWN OF
            ROBINSONVILLE...WINDS ESTIMATED BY CALLER AT 70 MPH. NEAR
            THE INTERSECTION OF HWY 61 AND CASINO ROAD.

&&

RRH
Local storm report, Apr 4, 11:55 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     FUNNEL CLOUD     5 S WALLS               34.88N 90.13W
04/04/2011                   DESOTO             MS   PUBLIC

            FUNNEL CLOUD NEAR I-69 SOUTH OF WALLS

&&

TLSJR
Local storm report, Apr 4, 12:02 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             5 W RIPLEY              34.73N 89.03W
04/04/2011  E0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED 5 MILES WEST OF OF RIPLEY ALONG
            HWY 4

&&

RRH
Local storm report, Apr 4, 12:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     ALAMO                   35.78N 89.12W
04/04/2011                   CROCKETT           TN   EMERGENCY MNGR

            POWERLINES DOWN IN THE TOWN OF ALAMO.

1205 PM     TSTM WND DMG     5 SE CHESTNUT BLUFF     35.82N 89.27W
04/04/2011                   CROCKETT           TN   EMERGENCY MNGR

            TREES DOWN ALONG JOE VAUGHN ROAD, WEST OF MAURY CITY.

&&

RRH
Local storm report, Apr 4, 12:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND GST     3 NE HERNANDO           34.86N 89.95W
04/04/2011  E70.00 MPH       DESOTO             MS   STORM CHASER

            ALSO...WALL CLOUD WITH SOME ROTATION NEAR HWY 51 NE OF
            HERNANDO.

1150 AM     TSTM WND DMG     3 W GERMANTOWN          35.09N 89.84W
04/04/2011                   SHELBY             TN   PUBLIC

            WINDOWS BLOWN OUT IN CLARK TOWER.

1150 AM     TSTM WND DMG     2 W GERMANTOWN          35.09N 89.83W
04/04/2011                   SHELBY             TN   PUBLIC

            WINDOWS BLOWN OUT AT ST FRANCIS HOSPITAL ON PARK AVENUE.
            ALSO BUILDING DAMAGE...WITH SHREDDED INSULATION.

1200 PM     TSTM WND GST     2 S LAKELAND            35.21N 89.73W
04/04/2011  E65.00 MPH       SHELBY             TN   NWS EMPLOYEE

1205 PM     FUNNEL CLOUD     4 W OLIVE BRANCH        34.95N 89.90W
04/04/2011                   DESOTO             MS   TRAINED SPOTTER

            SEVERE FENCE DAMEAGE FROM WIND. WINDS ROTATING WHEN
            SQUALL HIT.

1205 PM     TSTM WND DMG     6 ENE SENATOBIA         34.65N 89.87W
04/04/2011                   TATE               MS   PUBLIC

            TREES DOWN AND LAWN FURNITURE THROW. 1 MILE NORTH OF
            INTERSECTION OF HWY 305 AND HWY 4.

1215 PM     HAIL             5 W RIPLEY              34.73N 89.03W
04/04/2011  E0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

&&

TLSJR
Local storm report, Apr 4, 12:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     5 WSW CORDOVA           35.13N 89.86W
04/04/2011                   SHELBY             TN   TRAINED SPOTTER

            AWNING BLOWN OFF OF THE SIDE OF HAMPTON INN AT HUMPHREYS
            AND WALNUT GROVE ROAD.

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:42 PM CDTRiver Flood WarningMEGMonroe48 hr
Apr 3, 8:42 PM CDTRiver Flood WarningMEGMonroe46 hr
Apr 4, 8:50 AM CDTSpecial Weather StatementMEGMarshall25 min
Apr 4, 9:15 AM CDTSpecial Weather StatementMEGBenton, Marshall, Tippah30 min
Apr 4, 10:22 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah, Union53 min
Apr 4, 10:42 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie, Tunica48 min
Apr 4, 10:59 AM CDTSevere Thunderstorm WarningMEGBenton, Tippah34 min
Apr 4, 11:29 AM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more46 min
Apr 4, 11:49 AM CDTTornado WarningMEGDeSoto20 min
Apr 4, 12:02 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, DeSoto, Lafayette, Marshall, Panola and 4 more43 min
Apr 4, 12:34 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo41 min
Apr 4, 1:19 PM CDTTornado WarningMEGAlcorn, Tishomingo29 min
Apr 4, 1:24 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more51 min
Apr 4, 2:16 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc29 min
Apr 4, 2:57 PM CDTSpecial Weather StatementMEGChickasaw, Monroe33 min
Apr 4, 3:28 PM CDTSpecial Weather StatementMEGMonroe32 min
Apr 4, 3:51 PM CDTFrost AdvisoryMEGBenton, Coahoma, DeSoto, Marshall, Panola, Quitman and 2 more12 hr
Apr 4, 4:00 PM CDTSpecial Weather StatementMEGItawamba, Monroe45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.